MAUDE Adverse Event Report: SMITH & NEPHEW, INC. ACROMIONIZER 4.0 EP-1 DSPL BL; SAW, POWERED, AND ACCESSORIES

SMITH & NEPHEW, INC. ACROMIONIZER 4.0 EP-1 DSPL BL; SAW, POWERED, AND ACCESSORIES
Catalog Number 7205326
Medical Device Problem Codes Delivered as Unsterile Product (1421); Packaging Problem (3007)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/16/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during set up, the sealed packaging of the acromionizer blade was damaged and deformed, and the sterile barrier was compromised.There was a back-up device available, and no delay was reported.There was no patient involvement.
 
Additional Manufacturer Narrative
H10: internal complaint reference: (b)(4).
 
Additional Manufacturer Narrative
H10: internal complaint reference: (b)(4).H3, h6: the reported device was received for evaluation.A visual evaluation showed one box (six blades) was returned in original packaging with the batch number of the complaint on the label.The color scheme of the device matches the print.The box has been opened, torn, and taped on both ends.The individual trays are unopened.They have been exposed to extreme heat which has deformed the plastic and stressed the seals.No other visible defect.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specifications upon release for distribution.A complaint history review found similar reported events.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.A review of the form, fill and seal packaging sequence for found that the vision system (product inspection) will perform 100% visual inspection on each cycle (6 trays) for the following attributes: inner assembly (sluff chamber), outer assembly (adaptor body), petg insert.The root cause was associated with transport/storage.Factors that could have contributed to the reported event include rough handling during transport or storage, or exposure of the packaging to excessive heat.Based on this investigation, the need for corrective action is not indicated.

Brand Name
ACROMIONIZER 4.0 EP-1 DSPL BL
Common Device Name
SAW, POWERED, AND ACCESSORIES
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer (Section G)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key21318323
Report Number1219602-2025-00282
Device Sequence Number8696387
Product Code HAB
UDI-Device Identifier03596010251541
UDI-Public3596010251541
Combination Product (Y/N)N
Initial Reporter CountryCH
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/10/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number7205326
Device Lot Number51029046
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/16/2025
Supplement Date Received by Manufacturer03/07/2025
Initial Report FDA Received Date02/05/2025
Supplement Report FDA Received Date03/10/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/09/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown